MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that one pipeline did not achieve full wall apposition initially, and the second pipeline failed to open distally.A third pipeline was used to fully open the first pipeline.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right internal carotid artery with a max diameter of 5mm and a 5mm neck diameter.It was noted the patient's vessel tortuosity was severe.It was reported that the pipeline (pli-20) was implanted but was not fully apposed to the distal portion of the landing zone.A second pipeline (pli-10) was used in an attempt to open the first pipeline, but this second pipeline would not fully open in the distal segment.The pipeline was removed without incident and another pipeline was used in its place.It was noted the middle section of the pipeline was positioned in a bend, more than 50% was deployed, and resheathing was done more than twice.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiographic results showed good results and the device was open.Ancillary devices include a 6fr neuron max, phenom plus, phenom 27, tracesses.014.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10532397
Report Number2029214-2020-00925
Device Sequence Number11568713
Product Code OUT
UDI-Device Identifier00847536016866
UDI-Public00847536016866
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Model NumberPED-500-10
Device Catalogue NumberPED-500-10
Device Lot NumberA554500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1